Management of acute extrapyramidal effects induced by antipsychotic drugs.

@article{Holloman1997ManagementOA,
  title={Management of acute extrapyramidal effects induced by antipsychotic drugs.},
  author={L C Holloman and Stephen R Marder},
  journal={American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists},
  year={1997},
  volume={54 21},
  pages={2461-77}
}
The management of acute extrapyramidal effects (EPEs) induced by antipsychotic drugs is reviewed. EPEs associated with antipsychotics include acute dystonias, pseudoparkinsonism, and akathisia. Acute dystonias consist of abnormal muscle spasms and postures and usually occur three to five days after antipsychotic therapy begins or the dosage is increased. Acute dystonias should be treated with anticholinergic medications or benzodiazepines. Antipsychotic-induced pseudoparkinsonism has the same… CONTINUE READING